MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS PERCARDIOCENTESIS KIT.STERILE; CUSTOM KIT

MERIT MEDICAL SYSTEMS PERCARDIOCENTESIS KIT.STERILE; CUSTOM KIT
Catalog Number K10T-05816
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a scheduled pericardiocentesis procedure in the ep lab for an elderly female patient diagnosed with cardiac tamponade was successfully completed.The access approach was "apical" and was completed under fluoroscopy.Both the guidewire and dilator within the kit were used during the procedure to acquire pc catheter access.No anatomical variations were experienced or difficulties in infiltrating the patient's pericardium.The account alleges that during the pc catheter removal, resistance was experienced by the physician.Additional interventions to remove the catheter safely were initiated however, the tip of the pig tail drainage catheter detached, just distal to the marker band within the patient's pericardium.Ct surgery assisted in trying to remove the foreign body from the patient.A vascular snare device was utilized unsuccessfully.A drainage tube was placed, and the patient was transferred to icu for thoracic surgery consultation.It is likely surgical intervention [sternotomy] will be needed if the patient can tolerate the procedure.All parts of the pc catheter have been discarded.Nothing available to return for investigation.The patient has since then recovered and has been discharged to home.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERCARDIOCENTESIS KIT.STERILE
Common Device Name
CUSTOM KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
12701 kingston ave
richmond VA 23836
MDR Report Key12174195
Report Number1125782-2021-00001
Device Sequence Number887619
Product Code PXU
UDI-Device Identifier00884450054017
UDI-Public884450054017
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberK10T-05816
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight82